MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of repeat reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2), lot: 174 patient sample results which were not in accordance with the patient history and alternate method testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.Note: this mdr addresses the discordant results for sample id: (b)(6) (test date: on (b)(6) 2025).The discordant result for sample id: (b)(6) (test date: on (b)(6) 2025) is being reported in separate mdr.
 
Event or Problem Description
The customer obtained a repeat reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2), lot: 174 result on a patient sample (id: (b)(6) which was not in accordance with the patient history and alternate method testing.The discordant atellica im ahbs2 reactive results were not reported to the physician(s).There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2025-00053 on 15-mar-2025.Siemens investigated an outside of the united states customer report of repeat reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2), lot 174 results on a patient which was not in accordance with the patient history and alternate method testing.The investigation included an assessment of the following which ruled out product issues: a review of the quality control (qc) that was provided by the customer.It showed recovery within acceptable ranges.No issues were reported with other patient samples.Calibration data was reviewed and was found to be valid and acceptable.Per the atellica im anti-hepatitis b surface antigen 2 (ahbs2) instructions for use (ifu 10995278_en rev.07_us and ifu 10995277_en rev.07_ous): "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." "assay performance characteristics have not been established for the atellica im ahbs2 assay used in conjunction with other manufacturers' assays for specific hbv serological markers.Laboratories are responsible for establishing their own performance characteristics." additionally, ifu 10995277_en rev.07_ous lists the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88% so a certain number of false positive results can be expected for this assay.Discordant results may occur when comparing platforms based on the specific assay design.These differences include sensitivity and the ability to detect both wild-type and mutant hbv strains.Other issues to consider are the patient history of vaccination, clinical diagnosis and inherent patient sample interferences.Based on the available information, the cause of the discordant result cannot be determined, but appears to be a patient/sample specific interferant.The customer is operational, and the reported issue is resolved by routine troubleshooting.Mdr 1219913-2025-00053 supplemental 1 is for the discordant result for sample id (b)(6) (test date 2025-02-14).Mdr 1219913-2025-00054 supplemental 1 is for discordant result for sample id (b)(6) (test date 2025-02-10).

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key21612963
Report Number1219913-2025-00053
Device Sequence Number7624981
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public(01)00630414597836(10)50062174(17)260903
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number50062174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale